Ask a Doctor and Get an Answer to Your Medical Question ASAP
Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.
Sliding hiatus hernia can cause chest fullness and also the other symptoms you described.
When these symptoms become significant, then the size of the hernia may be increasing.
A CT scan of the chest and abdomen will help to find that out.
The best solution will be surgical repair of the hernia.
If that is not possible, then you should watch your diet.
Eat within 3-4 hours regularly, not too heavy meals.
High fiber and low fat diet
also following medications may help:
Omeprazole 40 mg daily to control reflux.
And Metoclopramide 10 mg 2 times daily with meals to push the food down faster
Also avoid any tight clothings around your diaphragm ( chest and stomach junction).
Dear Dr. Basu,
Keep your head end of your bed elevated.
Now, did you get any tests done?
Thank you very much. I am more nervous than usual at present, because of being new on Bendroflumethiazide (just 2 weeks). The breathlessness is much stronger today from time to time, and usually just when moving e.g. climbing stairs. Eating helped AND eliminated that constricted-but-empty feeling where the hiatus hernia is. I know that h h can cause thirst too but the meds are doing that to me now. What do you say please? Ann
Bendroflumethiazide is a diuretic.
THis helps to get rid of excess fluid from your body.
So, this can cause thirst.
Also the breathlessness can be a side effect as well.
However, there is also possibility of underlying heart problem which can cause shortness of breath with climbing.
That should be ruled out with heart tests like ECG, stress test etc.
The medication related symptoms should gradually improve.
if not in a week, and your heart is good, then the medication may not be right for you.
Thank you. My heart is not a 100%, and slightly enlarged. But since I have had about a dozen hypertension medications stopped over about 12 years (despite my systolic being usually 245 or worse, and diastolic now also up a bit aarrghh!), because they made me ill, I am inclined to persevere with this one - as long as I do not develop worse symptoms??? THEN I would phone a doctor. Ann
I think that sounds like a good plan Ann.
THis should not be a serious problem.
It was my pleasure to help you today. I am Dr Basu experienced in Metabolic Diseases.If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.Please bookmark my profile for asking further questions! This is the link to my profile: http://www.justanswer.com/medical/expert-mysticdoc/